Alert archive / California / River Flood Warnings in 2011

River Flood Warning 6, NWS Reno, NV

June 28, 2011Mono County, California

NWS Reno, NV issued this river flood warning at Jun 28, 2011, 10:47 AM PDT for Mono County, California. It took effect at Jun 29, 2011, 9:00 AM PDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 10:47 AM PDT (17:47 UTC)
In effect from
Jun 29, 2011, 9:00 AM PDT
Expired
Jun 30, 2011, 11:44 AM PDT
In force
27 hr
Issued by
NWS Reno, NV
Flood severity
Minor

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Walker River near Coleville (Upper Gage) (WWBC1).

Action stage
5.5 ft
Minor stage
6 ft
Moderate stage
6.8 ft
Major stage
7.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 10296000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WGUS45 KREV 281747
FLWREV
 
FLOOD WARNING 
NATIONAL WEATHER SERVICE RENO, NV 
1047 AM PDT TUE JUN 28 2011

...THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN CALIFORNIA... 

  WEST WALKER RIVER NEAR COLEVILLE AFFECTING MONO COUNTY

FOR THE WEST WALKER ABOVE TOPAZ LAKE...INCLUDING COLEVILLE...MINOR 
FLOODING IS FORECAST. THIS WARNING IS REPLACING THE FLOOD ADVISORY
FOR THE WEST WALKER RIVER.

COOLER TEMPERATURES THROUGH WEDNESDAY WILL LIMIT SNOWMELT...BUT 
RAINFALL TONIGHT INTO WEDNESDAY WILL HELP RAISE FLOWS ON THE
WEST WALKER RIVER ONCE AGAIN. MINOR LOWLAND FLOODING IS 
EXPECTED WEDNESDAY MORNING THROUGH THURSDAY MORNING.

WARMER TEMPERATURES LATER IN THE WEEK WILL INCREASE THE SNOWMELT
WITH THE RIVER REMAINING NEAR BANKFULL AND THE POTENTIAL FOR 
ADDITIONAL MINOR FLOODING.

FLOODING ON THE WEST WALKER BELOW TOPAZ IN THE SMITH AND WELLINGTON
NEVADA AREA IS POSSIBLE OVER THE NEXT WEEK AS ADDITIONAL RELEASES 
FROM TOPAZ MAY BE REQUIRED...SO A FLOOD WATCH IS IN EFFECT FOR THAT
PORTION OF THE WEST WALKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS
SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE
VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE
MOVED AWAY FROM AREAS SUBJECT TO FLOODING. FOLLOW THE DIRECTIONS OF
EMERGENCY OFFICIALS. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS 
RUSHING WATER CAN EASILY SWEEP A CAR AWAY.

FLOWS ON TRIBUTARIES OF THE WALKER RIVER IN WESTERN MONO COUNTY WILL 
REMAIN HIGH THIS WEEK...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS 
AND BACK COUNTRY ROADS.   

THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY 
WEDNESDAY AFTERNOON...JUNE 29TH.

THESE RIVER FORECASTS ARE BASED ON FORECAST RAINFALL AND TEMPERATURE 
CONDITIONS AT TIME OF ISSUANCE.  IF ACTUAL CONDITIONS VARY FROM THESE
FORECASTS...RIVER CONDITIONS WILL VARY ACCORDINGLY.  RIVER FORECASTS
INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.

&&

CAC051-292347-
/O.NEW.KREV.FL.W.0006.110629T1600Z-110630T1500Z/
/WWBC1.1.RS.110629T1834Z.110630T0247Z.110630T1348Z.NO/
1047 AM PDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WEST WALKER RIVER NEAR COLEVILLE.
* FROM WEDNESDAY MORNING TO THURSDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  9:30 AM TUESDAY THE STAGE WAS 5.3 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 6.3 FEET BY WEDNESDAY EVENING.
* IMPACT...AT 6.5 FEET...MINOR TO MODERATE FLOODING OF LOWLANDS...PASTURES 
  AND SOME RURAL ROADS FROM THE WEST WALKER RIVER CANYON TO TOPAZ LAKE...
  INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA. PEAK FLOW APPROXIMATELY 
  3800 CFS.

$$
2 follow-up statements
165 
WGUS85 KREV 292313
FLSREV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RENO, NV 
413 PM PDT WED JUN 29 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
CALIFORNIA...
 
  WEST WALKER RIVER ABOVE TOPAZ LAKE AFFECTING MONO COUNTY CALIFORNIA

  WEST WALKER RIVER BELOW TOPAZ LAKE AFFECTING DOUGLAS AND LYON
  COUNTIES NEVADA

FOR THE WEST WALKER RIVER ABOVE TOPAZ LAKE...INCLUDING 
WALKER...COLEVILLE AND TOPAZ CALIFORNIA...

MINOR TO MODERATE FLOODING IS FORECAST WEDNESDAY AFTERNOON THROUGH 
THURSDAY MORNING DUE TO A COMBINATION OF MELTING SNOW AND HEAVY 
RAINFALL.  THE WEST WALKER ABOVE TOPAZ LAKE IS EXPECTED TO CREST 
LATE WEDNESDAY EVENING IN THE UPPER WEST WALKER RIVER CANYON...NEAR 
MIDNIGHT IN THE LOWER CANYON AND EARLY THURSDAY MORNING IN THE 
ANTELOPE VALLEY-COLEVILLE AREA.

WARMER TEMPERATURES LATER THIS WEEK WILL AGAIN INCREASE 
SNOWMELT...AND THE POTENTIAL FOR MINOR LOWLAND FLOODING REMAINS 
THROUGH THE WEEKEND ON WEST WALKER RIVER ABOVE TOPAZ LAKE.

FOR THE WEST WALKER BELOW TOPAZ LAKE...INCLUDING SMITH AND WELLINGTON
NEVADA...

MINOR FLOODING IS POSSIBLE BEGINNING THURSDAY AFTERNOON.  THE HIGH 
FLOWS ABOVE TOPAZ LAKE MAY CAUSE TOPAZ TO FILL BY EARLY THURSDAY 
MORNING...AND DIVERSIONS FROM THE WEST WALKER RIVER INTO TOPAZ LAKE 
WOULD END AT THAT TIME.  AS A RESULT...A SIGNIFICANT RISE COULD 
OCCUR ON THE WEST WALKER RIVER BELOW TOPAZ LAKE BEGINNING THURSDAY 
MORNING...WITH MINOR FLOODING POSSIBLE IN THE SMITH AND WELLINGTON 
AREA BEGINNING THURSDAY AFTERNOON...AND COULD CONTINUE THROUGH THE
WEEKEND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS
SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE
VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE
MOVED AWAY FROM AREAS SUBJECT TO FLOODING. FOLLOW THE DIRECTIONS OF
EMERGENCY OFFICIALS. DO NOT DRIVE CARS THROUGH FLOODED AREAS AS 
RUSHING WATER CAN EASILY SWEEP A CAR AWAY.

FLOWS ON TRIBUTARIES OF THE WALKER RIVER IN WESTERN MONO COUNTY WILL 
REMAIN HIGH THIS WEEK...WITH FLOODING OF HIKING TRAILS...CAMPGROUNDS 
AND BACK COUNTRY ROADS.   

THE NEXT FORECAST UPDATE FOR THESE LOCATIONS WILL BE ISSUED BY 
THURSDAY AFTERNOON...JUNE 30TH.

THESE RIVER FORECASTS ARE BASED ON FORECAST RAINFALL AND TEMPERATURE 
CONDITIONS AT TIME OF ISSUANCE.  IF ACTUAL CONDITIONS VARY FROM THESE
FORECASTS...RIVER CONDITIONS WILL VARY ACCORDINGLY.  RIVER FORECASTS
INCLUDE CURRENT AND PLANNED RESERVOIR RELEASES.    

&&

CAC051-010513-
/O.EXT.KREV.FL.W.0006.000000T0000Z-000000T0000Z/
/WWBC1.2.RS.110629T1330Z.000000T0000Z.000000T0000Z.NO/
413 PM PDT WED JUN 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST WALKER RIVER NEAR COLEVILLE.
* UNTIL FURTHER NOTICE.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 5.9 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...IN THE UPPER WEST WALKER RIVER CANYON...THE RIVER WILL
  RISE TO NEAR 6.5 FEET BY LATE WEDNESDAY EVENING.  THE CREST WILL
  ARRIVE IN THE ANTELOPE VALLEY-COLEVILLE AREA BY EARLY THURSDAY
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY 
  AFTERNOON. IT IS EXPECTED TO RISE ABOVE FLOOD STAGE AGAIN BY
  SATURDAY MORNING.
* IMPACT...AT 6.5 FEET...MODERATE FLOODING OF LOWLANDS...PASTURES AND 
  SOME RURAL ROADS FROM THE WEST WALKER RIVER CANYON TO TOPAZ LAKE...
  INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA.  APPROXIMATELY 
  3800 CFS WITH A 1 IN 10 CHANCE...OF OCCURRING ANY YEAR.

$$

NVC005-019-010513-
/O.CON.KREV.FL.W.0007.000000T0000Z-000000T0000Z/
/HOYN2.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
413 PM PDT WED JUN 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE WEST WALKER RIVER AT HOYE BRIDGE NEAR WELLINGTON.
* UNTIL FURTHER NOTICE.
* AT  3:31 PM WEDNESDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS POSSIBLE AFTER NOON THURSDAY...AND MAY CONTINUE
  THROUGH THE WEEKEND.
* FORECAST...THE RIVER MAY TO RISE TO NEAR 8.0 FEET BY NOON THURSDAY.
* IMPACT...AT 8.0 FEET...FLOOD STAGE.  MINOR FLOODING OF 
  LOWLANDS...PASTURE...AND RURAL ROADS ON THE WEST WALKER RIVER FROM
  TOPAZ LAKE TO MASON...INCLUDING SMITH AND WELLINGTON.

$$
514 
WGUS85 KREV 301844
FLSREV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE RENO, NV 
1144 AM PDT THU JUN 30 2011
  
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
CALIFORNIA...
 
  WEST WALKER RIVER ABOVE TOPAZ LAKE AFFECTING MONO COUNTY

FOR THE WEST WALKER RIVER ABOVE TOPAZ LAKE...INCLUDING 
WALKER...COLEVILLE AND TOPAZ CALIFORNIA...

FLOWS ON THE WEST WALKER RIVER ABOVE TOPAZ LAKE ARE EXPECTED TO
REMAIN BELOW FLOOD LEVELS THROUGH SATURDAY AFTERNOON DUE TO COOLER
TEMPERATURES AND DECREASED SNOWMELT.  AS A RESULT...THE FLOOD
WARNING FOR THE WEST WALKER RIVER ABOVE TOPAZ LAKE HAS BEEN
CANCELLED.

WARMING TEMPERATURES THIS WEEKEND AND INTO NEXT WEEK WILL ONCE AGAIN
INCREASE THE SNOWMELT AND FLOODING CONCERNS BEGINNING SUNDAY.  THOSE
WITH INTERESTS ALONG THE WEST WALKER ABOVE TOPAZ LAKE SHOULD STAY
INFORMED OF THE LATEST RIVER FORECASTS AS ADDITIONAL RISES MAY OCCUR
BEGINNING SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE LIVING OR PLANNING OUTDOOR ACTIVITIES ON RIVERS AND STREAMS
SHOULD TAKE CARE IN AND NEAR THE WATER. WATER TEMPERATURES ARE
VERY COLD AND WATER CAN BE FAST FLOWING...TURBULENT AND DEEP.

ALL VALUABLES...INCLUDING LIVESTOCK AND FARM EQUIPMENT...SHOULD BE
MOVED AWAY FROM AREAS SUBJECT TO FLOODING.  DO NOT DRIVE CARS THROUGH
FLOODED AREAS AS RUSHING WATER CAN EASILY SWEEP A CAR AWAY.

FLOWS ON TRIBUTARIES OF THE WEST WALKER RIVER IN WESTERN MONO COUNTY
WILL REMAIN HIGH THIS WEEK...WITH FLOODING OF HIKING TRAILS...
CAMPGROUNDS AND BACK COUNTRY ROADS.   

A FORECAST UPDATE FOR THIS LOCATION WILL BE ISSUED BY FRIDAY
AFTERNOON...JULY 1ST.

&&

CAC051-301914-
/O.CAN.KREV.FL.W.0006.000000T0000Z-000000T0000Z/
/WWBC1.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1144 AM PDT THU JUN 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST WALKER RIVER NEAR COLEVILLE.
* AT  11:30 AM THURSDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...REMAIN BELOW FLOOD STAGE THROUGH SATURDAY EVENING.
  ADDITIONAL RISES TO NEAR FLOOD LEVELS ARE POSSIBLE BEGINNING SUNDAY
  MORNING.
* IMPACT...AT 6.0 FEET...FLOOD STAGE.  MINOR FLOODING OF LOWLANDS...
  PASTURE & RURAL ROADS IN WEST WALKER RIVER CANYON AND ANTELOPE 
  VALLEY...INCLUDING WALKER...COLEVILLE AND TOPAZ CALIFORNIA.  APPROX
  3100 CFS.  ABOUT 1 IN 5 CHANCE OF OCCURRING ANY YEAR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this river flood warning went out at Jun 28, 3:30 AM PDT, 7 hours 17 minutes earlier.

Area forecast discussion, Jun 28, 3:30 AM PDT, 7 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
330 AM PDT TUE JUN 28 2011

.SHORT TERM...
A VERY LATE SEASON STORM SYSTEM IS APPROACHING THE WEST COAST THIS
MORNING WITH RAIN ALREADY SPREADING INTO NRN CA AND SRN OR. AHEAD OF
THIS SYSTEM...GUSTY SOUTHWEST WINDS WILL DEVELOP ACROSS THE SIERRA
AND WRN NV AS A 95-100 KT JET MOVES OVER AND THE THERMAL/PRESSURE
GRADIENT TIGHTENS. NAM12 IS SHOWING A 20C 850 MB THERMAL GRADIENT
AND 11 MB SURFACE PRESSURE GRADIENT THIS AFTERNOON BETWEEN THE
WESTERN FOOTHILLS OF THE SIERRA AND CNTRL NV...IMPRESSIVE FOR THIS
TIME OF YEAR. THIS WILL BRING WIDESPREAD GUSTY WINDS TO 40 MPH TO
MUCH OF THE AREA...LOCALLY UP TO 50 MPH IN WIND PRONE AREAS ALONG
THE HWY 395 CORRIDOR...AND UP TO 70 MPH ON THE SIERRA RIDGES. WINDS
WILL PEAK DURING THE AFTERNOON...THE TAPER OFF OVERNIGHT AS THE FLOW
ALOFT WEAKENS AND GRADIENTS RELAX. SEE FIRE WEATHER SECTION FOR
DETAILS REGARDING THE GUSTY WINDS AND LOW HUMIDITY.

MAIN FRONTAL BAND WILL SLOW AS IT APPROACHES WRN LASSEN AND PLUMAS
COUNTIES MID DAY...SO TRIMMED BACK AFTERNOON POPS FOR THE TAHOE
BASIN AND ADJACENT AREAS TO ACCOUNT FOR THE DELAY. THE GFS AND NAM
ARE BOTH INDICATING SURFACE BASED AND ELEVATED INSTABILITY OVER NRN
WASHOE AND PERSHING COUNTIES WELL AHEAD OF THE MAIN FRONTAL BAND
UNDER INCREASINGLY DIFFLUENT FLOW ALOFT. WITH THE JET NOSING INTO
THE REGION DURING THE AFTERNOON...THERE SHOULD BE ENOUGH FORCING TO
KICK OFF ISOLATED THUNDERSTORMS. THE STORMS WILL BE MOVING QUITE
FAST...SO ADDED DRY THUNDER TO NRN WASHOE...PERSHING...AND CHURCHILL
COUNTIES. INSTABILITY WEAKENS BUT PERSISTS OVERNIGHT...SO MAINTAINED
ISOLATED THUNDERSTORMS THROUGH THE OVERNIGHT HOURS.

MAIN FRONTAL BAND WILL SPREAD INTO THE SIERRA AND WRN NV LATE
TONIGHT THROUGH WEDNESDAY MORNING. NO QPF CHANGES WITH EXPECTED
AMOUNTS NEAR AN INCH IN WRN LASSEN/PLUMAS COUNTIES...0.50-0.75
INCHES THE TAHOE BASIN...AND 0.10-0.35 INCHES ACROSS THE WESTERN
GREAT BASIN AND RANGE. MODELS STILL DISAGREE REGARDING AMOUNTS OVER
THE SIERRA IN MONO COUNTY. THE NAM SHOWS AS MUCH AS AN INCH OR MORE
WEST OF THE CREST WHILE THE GFS SHOWS NOT MUCH OF ANYTHING...AND THE
ECMWF IS SOMEWHERE IN THE MIDDLE. CURRENT FORECAST INDICATES AROUND
0.10-0.20 NEAR MAMMOTH TO 0.50 ON THE CREST ABOVE MONO VILLAGE. SEE
HYDROLOGY SECTION FOR MORE DETAILS. SNOW LEVELS WILL EVENTUALLY DROP
TO AROUND 8500 FEET EARLY WEDNESDAY MORNING...WITH UP TO 3 INCHES OF
NEW SNOW POSSIBLE ON THE HIGHER PEAKS.

UPPER LOW WILL SLOWLY MOVE THROUGH WEDNESDAY WITH SHOWERS DECREASING
IN COVERAGE FROM WEST TO EAST DURING THE DAY. INSTABILITY INCREASES
DRAMATICALLY ACROSS PERSHING AND CHURCHILL COUNTIES BY WEDNESDAY
AFTERNOON UNDER THE LEADING EDGE OF THE COLD POOL ALOFT...SO ADDED
SCATTERED THUNDERSTORMS TO THE FORECAST FOR AREAS EAST OF HWY 95.
HIGH TEMPERATURES WEDNESDAY WILL BE WELL BELOW AVERAGE. TEMPERATURES
MAY STRUGGLE TO REACH 70 IN RENO AND WILL LIKELY NOT EVEN HIT 60 IN
THE TAHOE BASIN. HARD TO BELIEVE THE LONGEST DAY OF THE YEAR WAS
JUST LAST WEEK. UPPER LOW SCOOTS EAST THURSDAY FOR DECREASING CLOUDS
AND ABOUT 10-15 DEGREES OF WARMING. SCV

.LONG TERM...FRIDAY THROUGH TUESDAY...
MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT THIS FORECAST CYCLE.
NOT ATYPICAL FOR A BUILDING RIDGE. ALL OPERATIONAL MODELS AND MOST
GEFS ENSEMBLE MEMBERS AGREE THAT FLAT FLOW ALOFT IN THE WAKE OF
EXITING LOW EARLY FRIDAY WILL TRANSITION TO RIDGING ALOFT AS FOUR
CORNERS HIGH BEGINS TO TAKE SHAPE BY LATE SATURDAY.

MSTR SHOULD BEGIN TO RETURN AROUND THE PERIPHERY OF THE HIGH SUNDAY
WITH DEEPER MSTR BY MONDAY AND BEYOND THE FORECAST PERIOD INTO
TUESDAY. GFS PWAT PROGS BRING AMOUNTS CLOSE TO 0.75 INCHES INTO THE
SRN CWA BY MONDAY AND EVEN HIGHER BY TUESDAY. SO INCREASED TSTM
COVERAGE FOR MONDAY AND EXPANDED IT TO THE NORTH INTO LASSEN
CONVERGENCE ZONE. LIGHT WINDS IN THE MID LVLS SHOULD LIMIT STORM
MOTION AS WELL SO ADDED SHOWERS TO TSTMS FOR MONDAY. MLF
&&

.AVIATION...
ANOMALOUSLY COLD UPPER LOW WILL APPROACH THE REGION LATER TODAY.
AHEAD OF THIS LOW SOUTH TO SOUTHWEST WINDS WILL INCREASE BY EARLY
AFTERNOON WITH GUSTS IN THE SIERRA REACHING AROUND 30 KT AND EAST OF
THE SIERRA WINDS GUSTING AS HIGHS AS 35 KT. WIND DIRECTIONS OFF THE
SFC LIKELY TO BE CLOSE TO SFC DIRECTIONS SO NOT EXPECTING A GREAT
DEAL OF LLWS. CIGS BEGIN TO FALL ACROSS THE SIERRA BY LATE MORNING
BUT DO NOT DROP BELOW VFR UNTIL THE AFTERNOON AS SHOWERS BEGIN TO
MOVE INTO THE RGN. VSBYS FALL INTO THE EVENING AS RAIN RATES
INCREASE. SOME SNOW POSSIBLE AT THE HIGHEST ELEVATIONS AS WELL WITH
POCKETS OF IFR CONDITIONS. EAST OF THE SIERRA PCPN WILL BE DELAYED
UNTIL LATER IN THE EVENING. ISOLATED TSTMS POSSIBLE ACROSS THE BASIN
AND RANGE THIS AFTERNOON PROVIDING A LIGHTNING THREAT AND GUSTY
WINDS AT THE SFC.

SHOWERS SPREAD OVER THE ENTIRE RGN TONIGHT AND LINGER INTO
WEDNESDAY. CIGS SHOULD DROP TO MVFR IN THE SIERRA AND NORTH OF TAHOE
WHILE REMAINING VFR EAST OF THE SIERRA EXCEPT IN THE HEAVIEST
SHOWERS WEDNESDAY MORNING. WINDS DECREASE FOR WEDNESDAY AS WELL.
LATE WEDNESDAY SHOWERS WILL END AND CIGS/VSBYS WILL IMPROVE. MLF

.FIRE WEATHER...
STRONG LOW PRESSURE FOR LATE JUNE WILL APPROACH THE REGION TODAY
WITH GUSTY WINDS EXPECTED AREA WIDE. THE STRONGEST WINDS WILL BE
NEAR AND SOUTH OF I-80 WITH GUSTS TO 45 MPH EXPECTED WHILE GUSTS
NORTH OF I-80 WILL BE 35-40 MPH. RED FLAG WARNINGS REMAIN IN AFFECT
FOR NV 450-453-459 AND CA 273 BELOW 7000 FEET. AREAS ABOVE 7000 FEET
STILL RATHER MOIST WITH SNOW COVER REMAINING IN MANY AREAS.

HUMIDITY ALSO LOOKS TO DROP TO 10-15% IN THE WARNING AREA FOR AT
LEAST A BRIEF PERIOD OF TIME. STILL...SINCE THIS SYSTEM HAS ABUNDANT
MOISTURE...HUMIDITY WILL LIKELY SLOWLY RISE DURING THE AFTERNOON
ALONG THE 395 CORRIDOR. FURTHER EAST...HUMIDITY SHOULD REMAIN LOW
ALL DAY...SO BY FAR THE WORST FIRE WEATHER CONDITIONS WILL OCCUR
ALONG AND EAST OF HIGHWAY 95.

ISOLATED DRY T-STORMS MAY DEVELOP IN NRN ZONE 453 THIS AFTERNOON AS
THE UPPER LOW APPROACHES. BEST CHANCE FOR DRY T-STORMS WILL BE NORTH
OF A PYRAMID LAKE TO LOVELOCK LINE WHERE UPPER LEVEL FORCING AND
INSTABILITY WILL BE GREATEST. ANY STORMS THAT DEVELOP WILL MOVE
NORTH AT AROUND 30-35 MPH.

AS THE LOW MOVES IN OVERNIGHT INTO WEDNESDAY...EXPECT WIDESPREAD
SHOWERS WITH MANY AREAS NEAR AND NORTH OF HWY 50 SEEING WETTING
RAINS. SOUTH OF HWY 50...MORE SCATTERED WETTING RAINS AS MOISTURE
THINS A BIT WITH THE LOW DROPPING FURTHER SOUTH. ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY...ESPECIALLY
EAST OF HWY 95...BUT THEY WILL BE WET WITH MUCH COOLER TEMPERATURES
AND HIGHER HUMIDITY EXPECTED. MORE TYPICAL HOT/DRY WEATHER RETURNING
LATE WEEK WITH POSSIBLE AFTERNOON ZEPHYR EACH DAY BY SAT.
WALLMANN/SCV

&&

.HYDROLOGY...

* MODERATE FLOODING CONTINUES IN MASON VALLEY...YERINGTON AND
WABUSKA AREAS. SEE THE LATEST FLOOD STATEMENT FOR THE WALKER
RIVER FOR ADDITIONAL DETAILS.

WARMER TEMPERATURES MONDAY PROVIDED ANOTHER DAY OF GOOD MELTING IN
THE SIERRA AND SOME INCREASE IN STREAM FLOWS. INCREASED HUMIDITY
OVERNIGHT HAS HELPED TO MAINTAIN THIS MELTING. THAT SHOULD CHANGE
OVER THE NEXT 36 HOURS THOUGH AS COLD UPPER LOW MOVES INTO THE RGN.
TEMPS SHOULD BE COOLER TODAY THAN YESTERDAY AND MUCH COOLER BY
WEDNESDAY SLOWING THE MELTING FROM THE TAHOE BASIN SOUTH.

BUT THE LOW BRINGS THE POSSIBILITY OF ANOMALOUSLY HIGH RAINFALL
TOTALS FOR LATE JUNE WITH SNOW LEVELS STARTING ABOVE 9500 FEET
BEFORE FALLING TO AROUND 8500 FEET BY WEDNESDAY MORNING. FORECAST
MODELS GENERALLY SHOW THE HIGHEST RAINFALL TOTALS NORTH OF THE TAHOE
BASIN WITH MAXIMUM RAINFALL AMOUNTS 0.50-1.00 INCH STRETCHING INTO
WESTERN LASSEN COUNTY. FARTHER SOUTH AMOUNTS COULD RANGE FROM
0.25-0.50 FOR THE CARSON/WALKER HEADWATERS IN ALPINE AND MONO
COUNTIES...AND POTENTIAL FOR 0.10-0.35 INCHES ACROSS WESTERN NEVADA.

MAIN CONCERN WITH THIS SYSTEM IS THE STRONG LIFT AND A PRECIPITABLE
WATER PLUME OVER 1.25 INCHES PUSHING INTO THE SIERRA THIS EVENING
AND OVERNIGHT. IF EVERYTHING COMES INTO LINE WITH THE SYSTEM...
PRECIPITATION AMOUNTS COULD BE HIGHER...AND MAY EXACERBATE FLOOD
IMPACTS IN SMALL CREEKS AND STREAMS FROM TAHOE SOUTH DUE THE CURRENT
HIGH FLOWS AND MOIST SOIL CONDITIONS. THE HEAVIER RAINS TO THE NORTH
SHOULD RESULT IN SMALL STREAM RESPONSES IN THE SUSAN RIVER
BASIN...BUT REMAINING SNOWPACK THERE IS VERY LIMITED.

AFTER THE LOW QUICKLY EXITS ON THURSDAY...HIGH PRESSURE WILL BUILD
ACROSS THE WEST WITH AFTERNOON HIGHS RISING TO NEAR 10 DEGREES ABOVE
NORMAL FOR THE JULY 4TH HOLIDAY WEEKEND AND AGAIN INCREASE RUN OFF
AND FLOWS INTO MANY AREA STREAMS AND RIVERS.

FOR THE WALKER RIVER SYSTEM CURRENT FLOWS WILL PERSIST DOWNSTREAM IN
TO THE YERINGTON/MASON VALLEY NORTHWARD INTO WABUSKA. PREVIOUSLY
SPOTTERS REPORTED WATER TO WITHIN A FEW INCHES OF BRIDGE BOTTOMS
CROSSING THE WALKER RIVER IN THE MASON VALLEY...WITH SIGNIFICANT
FLOODING OF AGRICULTURAL AREAS AND FLOOD WATERS NEARING THE LOWEST
STRUCTURES ALONG THE RIVER.

FOR SMALLER CREEKS AND STREAMS IN MONO COUNTY...THE SMALL CREEK AND
STREAM FLOOD WARNING WAS EXTENDED THROUGH THURSDAY. FLOODING WILL
CONTINUE DUE TO THE MELTING SNOWPACK AND THE POSSIBILITY OF RAINFALL
ON TOP OF THE RIPE HIGH ELEVATION SNOWPACK. PREVIOUSLY SEVERAL
REPORTS OF FLOODED CAMPGROUNDS AND BACK COUNTY ROADS WERE RECEIVED
AND THESE COULD INCREASE/EXPAND WITH THE ADDITION OF THE RAINFALL
LATE TONIGHT AND WEDNESDAY. THIS WEEK SHOULD SEE PEAK FLOWS OF THE
SEASON AS WELL ABOVE AVERAGE TEMPS RETURN BY FRIDAY AND INTO THE
WEEKEND. BRONG/MLF/EKL/SCV
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT THIS
     EVENING NVZ002.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
     EVENING NVZ450-453-459.

     LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 11 PM PDT THIS
     EVENING NVZ001-004.

CA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT THIS
     EVENING CAZ071>073.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 11 PM PDT THIS
     EVENING BELOW 7000 FEET FOR CAZ273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jun 28, 5:16 AM PDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
516 AM PDT TUE JUN 28 2011

CAZ070>073-NVZ001>005-290000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
516 AM PDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN UNSEASONABLY STRONG UPPER LEVEL LOW CONTINUES TO APPROACH
THE REGION THIS MORNING. THIS COMPLEX SYSTEM WILL BRING STRONG
WINDS AND POSSIBLY DRY THUNDERSTORMS AHEAD OF THE LOW THIS AFTERNOON
AND THE POTENTIAL FOR MODERATE RAINFALL LATER TONIGHT.

AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR MINERAL AND
SOUTHERN LYON COUNTIES...THE CENTRAL BASIN AND RANGE AND PARTS
OF MONO COUNTY TODAY. PLEASE REFER TO WWUS85 KREV RNORFWREV FOR DETAILS.
ADDITIONALLY...DRY THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 95 THIS
AFTERNOON IN THESE AREAS AS THE SYSTEM MOVES EASTWARD.

A STRONG COLD FRONT WILL PASS THROUGH THE REGION THIS EVENING
AND PROVIDE THE POTENTIAL FOR MODERATE TO POTENTIALLY HEAVY
RAINFALL ALONG AND BEHIND THE FRONT. AREAS NORTH OF INTERSTATE
80 AND WEST OF HIGHWAY 395 WILL LIKELY SEE THE HIGHEST PRECIPITATION
AMOUNTS. RISES ON SMALL CREEKS AND STREAMS CAN BE EXPECTED IN
THESE AREAS TONIGHT THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH TEMPERATURES WEDNESDAY WILL BE 15-20 DEGREES BELOW NORMAL
BEHIND THE STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM.
HOWEVER...HIGH TEMPERATURES WILL QUICKLY WARM TO 10-15 DEGREES
ABOVE NORMAL BY THE 4TH OF JULY.

FLOOD WARNINGS REMAIN IN EFFECT FOR MONO...LYON AND MINERAL
COUNTIES. PLEASE REFER TO WGUS45 KREV RNOFLWREV AND WGUS85
KREV RNOFLSREV FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN
ACCORDANCE WITH STANDARD OPERATING PROCEDURES.

MCGUIRE

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:10 PM PDTAreal Flood AdvisoryREVAlpine, El Dorado, Nevada, Placer, Sierra39 hr

Nearby

River Flood Warnings in California, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.